European Journal of Mathematics

, Volume 5, Issue 3, pp 828–844 | Cite as

Exotic \({\mathbb {G}}_{a}\)-quotients of \(\mathrm {SL}_{2}\times {\mathbb {A}}^{1}\)

  • Adrien DuboulozEmail author
Research Article


Every deformed Koras–Russell threefold of the first kind \(Y=\{ x^{n}z=y^{m}-t^{r}+xh(x,y,t)\} \) in \({\mathbb {A}}^{4}\) is the algebraic quotient of proper Zariski locally trivial \({\mathbb {G}}_{a}\)-action on \(\mathrm {SL}_{2}\times {\mathbb {A}}^{1}\).


Deformed Koras–Russell threefolds Zariski Cancellation Problem Exotic spheres Additive group actions 

Mathematics Subject Classification

14R05 14R20 14L30 



  1. 1.
    Danielewski, W.: On the cancellation problem and automorphism groups of affine algebraic varieties. Preprint, Warsaw (1989)Google Scholar
  2. 2.
    Dubouloz, A.: The cylinder over the Koras–Russell cubic threefold has a trivial Makar–Limanov invariant. Transform. Groups 14(3), 531–539 (2009)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Dubouloz, A., Fasel, J.: Families of \({\mathbb{A}}^1\)-contractible affine threefolds. Algebr. Geom. 5(1), 1–14 (2018)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Dubouloz, A., Finston, D.R.: On exotic affine 3-spheres. J. Algebraic Geom. 23(3), 445–469 (2014)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Dubouloz, A., Finston, D.R.: Proper twin-triangular \({\mathbb{G}}_a\)-action on \({\mathbb{A}}^4\) are translations. Proc. Amer. Math. Soc. 142(5), 1513–1526 (2014)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Dubouloz, A., Finston, D.R., Jaradat, I.: Proper triangular \({\mathbb{G}}_a\)-actions on \({\mathbb{A}}^4\) are translations. Algebra Number Theory 8(8), 1959–1984 (2014)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Dubouloz, A., Moser-Jauslin, L., Poloni, P.-M.: Noncancellation for contractible affine threefolds. Proc. Amer. Math. Soc. 139(12), 4273–4284 (2011)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Dubouloz, A., Moser-Jauslin, L., Poloni, P.-M.: Automorphism groups of certain rational hypersurfaces in complex four-space. In: Cheltsov, I., et al. (eds.) Automorphisms in Birational and Affine Geometry. Springer Proceedings in Mathematics and Statistics, vol. 79, pp. 301–312. Springer, Cham (2014)Google Scholar
  9. 9.
    Dubouloz, A., Pauli, S., Østvær, P.A.: \({\mathbb{A}}^1\)-contractibility of affine modifications (2018). arXiv:1805.08959
  10. 10.
    Fieseler, K.-H.: On complex affine surfaces with \({\mathbb{C}}_+\)-action. Comment. Math. Helv. 69(1), 5–27 (1994)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Freudenburg, G.: Question 2. Open problems in affine algebraic geometry. In: Gutierrez, J., Shpilrain, V., Yu, J.-T. (eds.) Affine Algebraic Geometry. Contemporary Mathematics, vol. 369, p. 6. American Mathematical Society, Providence (2005)Google Scholar
  12. 12.
    Grothendieck, A.: Torsion homologique et sections rationnelles. Sém. Claude Chevalley 3(5), 1–29 (1958)Google Scholar
  13. 13.
    Hirsch, M.W.: Differential Topology. Graduate Texts in Mathematics, vol. 33. Springer, New York (1976)Google Scholar
  14. 14.
    Hoyois, M., Krishna, A., Østvær, P.A.: \({\mathbb{A}}^1\)-contractibility of Koras–Russell threefolds. Algebr. Geom. 3(4), 407–423 (2016)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Kaliman, Sh.: Polynomials with general \({{\rm C}}^2\)-fibers are variables. Pacific J. Math. 203(1), 161–190 (2002)Google Scholar
  16. 16.
    Kaliman, Sh.: Proper \({\mathbb{G}}_a\)-action on \({\mathbb{C}}^4\) preserving a coordinate. Algebra Number Theory 12(2), 227–258 (2018)Google Scholar
  17. 17.
    Kaliman, Sh., Makar-Limanov, L.: On the Russell–Koras contractible threefolds. J. Algebraic Geom. 6(2), 247–268 (1997)Google Scholar
  18. 18.
    Kaliman, Sh., Zaidenberg, M.: Affine modifications and affine hypersurfaces with a very transitive automorphism group. Transform. Groups 4(1), 53–95 (1999)Google Scholar
  19. 19.
    Knutson, D.: Algebraic Spaces. Lecture Notes in Mathematics, vol. 203. Springer, Berlin (1971)zbMATHGoogle Scholar
  20. 20.
    Koras, M., Russell, P.: Contractible threefolds and \({\mathbb{C}}^*\)-actions on \({\mathbb{C}}^3\). J. Algebraic Geom. 6(4), 671–695 (1997)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Laumon, G., Moret-Bailly, L.: Champs Algébriques. Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 39. Springer, Berlin (2000)zbMATHGoogle Scholar
  22. 22.
    Morel, F., Voevodsky, V.: \({{\rm A}}^1\)-homotopy theory of schemes. Inst. Hautes Études Sci. Publ. Math. 90, 45–143 (2001)zbMATHGoogle Scholar
  23. 23.
    Sathaye, A.: Polynomial ring in two variables over a D.V.R.: a criterion. Invent. Math. 74(1), 159–168 (1983)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.IMB UMR5584, CNRSUniv. Bourgogne Franche-ComtéDijonFrance

Personalised recommendations